# SDR AU990320

- Difficulty date: April 4, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-28-161
- Engine: Lyc O320D3G
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: DL2338
- Condition: Failed
- Location: Engine
- Component: Facet, 105217
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) CARBURETOR FAULTY.  CARBURETOR WAS STRIPPED AND INSPECTED AND FOUND:  1. CARBURETOR FLOAT LEVEL INCORRECTLY SET CAUSING CARBURETOR TO RUN LEAN.   2.  EXCESS MOVEMENT IN THROTTLE SHAFT HAD ALLOWED THROTTLE VALVE PLATE P/N 14-190 TO CONTACT THROTTLE BODY CAUSING THROTTLE VALVE TO BIND AND SCORE ON THROTTLE BODY.   3.  ATTEMPTS TO REMOVE SCORING IN (2) CAUSED EXCESS CLEARANCE BETWEEN THROTTLE VALVE PLATE AND THROTTLE BODY ALLOWING EXCESSIVE AIR LEAKAGE.  4.  MIXTURE SHAFT PN 242-514 TOP END HAD BEEN POLISHED OR GROUND TO BELOW MINIMUM LIMITS AND A BUSHING MANUFACTURED TO COMPENSATE FOR UNDERSIZE SHAFT.   A DEEP NICK WAS ALSO FOUND.
